MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2): patient''s date of birth unk.A4): patient''s weight unk.D4): device lot number, expiration date unk.Partial udi populated.H3): the device was discarded, thus no investigation could be complete.H4): device manufacture date unk because lot number unk.H6): device damage is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and two right ventricular (rv) leads, one active and one capped, due to redundant lead.Spectranetics lld #2 lead locking devices (lld #2s) were inserted into each lead to provide traction.Multiple spectranetics devices (tightrail sub-c rotating dilator sheath, glidelight laser sheath) were used in the procedure.During the procedure, the active rv and ra leads were successfully removed.Then, using the tightrail sub-c on the capped rv lead, the lld and lead broke outside the patient''s body; therefore, there was no longer a traction platform.A snare was used from the groin, and the capped rv lead and lld remnants were successfully removed.The patient survived the procedure with no reported patient injury.This report captures the lld #2 providing traction within the capped rv lead which broke, requiring intervention.
 
Additional Manufacturer Narrative
D4: correction: removing primary di number from udi# field.The lot number was not provided, thus an entire udi# is unavailable.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18645159
Report Number3007284006-2024-00028
Device Sequence Number7317428
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public00813132023010
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number518-019
Device Catalogue Number518-019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 7122Q ACTIVE RV PACING LEAD.; BOSTON SCIENTIFIC 7740 RA PACING LEAD.; BOSTON SCIENTIFIC 7741 CAPPED RV PACING LEAD.; SNARE MANUFACTURER/TYPE UNK.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS GLIDELIGHT LASER SHEATH.; SPECTRANETICS LLD #2 LEAD LOCKING DEVICES.; SPECTRANETICS TIGHTRAIL SUB-C DILATOR SHEATH.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite